PDA

View Full Version : Need help with weird behaviour



DogMom
02-17-2009, 05:22 AM
Been a long time since I posted!!!

A friend of mine's dog is acting rather strange and I need some ideas. Weekend before last he took his two dogs for a walk in an open field, same place he has walked the dog for the last year. After a little while of running in the field, Rafe barked a couple times, then did that gawd awful dog cry and took off like a bat out of hell. Okay, Rafe is very well trained and listens to everything that is always said all the time but after this incident he took off running and my friend actually ended up going home half an hour later without him. The dog just totally disappeared.

About half an hour later his girlfriend was leaving and Rafe was sitting outside on the front steps. So she let him in the house. Apparently he was limping on his back leg. He had a small bit of blood on the paw of the leg he was limping on. No swelling at all though. Well the next two days he started vomiting, wouldn't eat or drink anything, had diarrhea, wouldn't really walk around anywhere. She said she couldn't touch his paw to check it out because he would cry when you touched it. But otherwise you could rub him up and down his entire body and he didn't show any pain. It was just this one leg. But it never swelled up.

Anyway. I told them to give him some Benedryle, thinking he probably stepped in a fire ant nest or got bit by a non poisonous snake (she called me like 18 hours after it happened). So they gave him Benedryl for two days and he was fine. Ran around the house like normal, ate like normal, hard stools. There was nothing wrong with him.

Well two days ago he started acting the same way again. Out of no where. It's been raining and storming for three days so it's been four days since he went out for a walk. Not eating again, won't jump on the bed or the couch, won't drink a whole lot, not really going outside (and he loves it outside).

So yesterday she called me and said she took him to the vet and the vet said it was arthritis and gave him Rimadyl!!! Rafe isn't but two years old and he has been very well cared for! I guess no x-rays, he just said give him the Rimadyl for 7 days and see if that makes it better. Well duh, last time he was fine with Benedryl after 3!!!

There is no swelling in his leg or paw. I personally haven't checked him out yet; was gonna look for signs of a puncture or rash of any kind. But even without that, arthritis doesn't cause nausea, vomiting or diarrhea!

I've never seen anything like this. Any ideas?

celtechfarms
02-17-2009, 12:15 PM
Does that mean they have gotten a chance to look at the leg? It sounds like theres something in there, a parcite, or a foriegne object. There is a chance that he hurt his leg and inflamed the joint, but that wouldn't explain the getting better on an antihestimine. You couldn't pay me to put my dog on Rimadyl , and my vet has tried to put my dog on it I out right refuse, too many dogs have been killed using that medication. I'm wondering if whatever got him was poisones just not strongly so. I'm not in America and we don't have any poisonis aminals here at all, so I'm not sure what, but the reoccurance has got to point to something still being there to be causing him the pain, either a poison or a foreign body.

And might I add, welcome back.

DogMom
02-17-2009, 05:41 PM
Yes got a chance to look at it last week when he wasn't favoring it anymore and there wasn't anything wrong with it. No punctures, not even a sore where he thought he saw a tiny speck of blood on his paw when it first happened. And like I said it completely went away for over a week. Then just bam, up and sore again, vomiting, nausea, diarrhea, won't eat, won't drink.

I'm gonna tell my friend that I agree to stop the Rimadyl and ask for a complete blood panel to make sure his liver and kidney's are functioning right. If it is poison, they would be the first to start shutting down.

Still seems so strange to me.

celtechfarms
02-18-2009, 04:40 AM
It could be the Rimadyl aggrivayting it, as those are the side eefects of that durg, Liver failiur that is. Its why it kills dogs and why your suppose to do a panel on the dog before you start on that drug. So even if they do a panal and find the failur, it could be the drug causing it. Scary thought.